MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC LIFESPAN EPTFE VASCULAR GRAFT; CAROTID SHUNT

LEMAITRE VASCULAR, INC LIFESPAN EPTFE VASCULAR GRAFT; CAROTID SHUNT
Model Number QT47050
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 02/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the graft for investigation.The patient received the graft on (b)(6) 2021 and it occluded on (b)(6) 2022.It could not be confirmed if the graft was accessed for hemodialysis during this period.We have sent a list of follow-up questions to the hospital but have not yet received a response.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Hence, we consider this to be an isolated incident.Graft incorporation involves the graft becoming densely fibrosed to soft tissues so that when needle cannulation is performed there is no potential space for hematoma formation.As stated in the ifu, we recommend using a tunneler to create a tissue tunnel that closely approximates the graft diameter.An oversized tissue tunnel may result in delayed or insufficient perigraft tissue attachment and may promote perigraft seroma formation.The ifu also properly warns users about life-threatening complications which may occur in conjunction with the use of any vascular prosthesis include, but are not limited to excessive suture hole bleeding, thrombosis, thromboembolic complications, infection, ultrafiltration or perigraft seroma, swelling of limbs, pseudoaneurysms, perigraft hematomas, skin erosion, steal syndrome, preoperative hemorrhage, aortoenteric fistula.
 
Event or Problem Description
Patient has a lemaitre graft implanted on the (b)(6) 2021.Patient came back to theatre as the graft got blocked.Dr.(b)(6) found that the graft did not incorporate and had to remove the graft.Graft was send for mcs.No organism grown.

Brand Name
LIFESPAN EPTFE VASCULAR GRAFT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key13808197
Report Number1220948-2022-00018
Device Sequence Number16665456
Product Code DSY
UDI-Device Identifier00840663105311
UDI-Public00840663105311
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K130016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Model NumberQT47050
Device Catalogue NumberQT47050
Device Lot NumberLVG2989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown